MAUDE Adverse Event Report: US SURGICAL PUERTO RICO EEA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO EEA; STAPLE, IMPLANTABLE
Model Number EEAXL2835
Medical Device Problem Codes Difficult to Remove (1528); Failure to Form Staple (2579)
Health Effect - Clinical Codes Failure to Anastomose (1028); Tissue Damage (2104); No Code Available (3191)
Date of Event 01/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a colostomy reversal, after the stapler was fired they saw an opening in the anastomoses from 12 to 6.There was poor staple formation, the handle was fully squeezed and the donuts were complete.They resected, re-stapled and converted to an open procedure to fix the staple line.The anvil got stuck on the anastomotic lip upon removal.The anvil can be tilted after firing.The event lead to or extended the patient¿s hospitalization.They needed to have a colostomy for diversion.They had to excise the tissue to close the tissue damage.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Visual inspection noted no abnormalities.Functionally, the instrument was reloaded with a full complement of staple and was applied to appropriate test media with a representative anvil showing acceptable results.Pusher-fingers and knife advanced when the handle was squeezed and the knife cut the media cleanly and completely and a full complement of staples was deployed and properly formed.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
EEA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8300518
Report Number2647580-2019-00645
Device Sequence Number19244907
Product Code GDW
UDI-Device Identifier10884523006148
UDI-Public10884523006148
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K062850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberEEAXL2835
Device Catalogue NumberEEAXL2835
Device Lot NumberP8F1412KX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2019
Initial Date Received by Manufacturer 01/11/2019
Supplement Date Received by Manufacturer04/03/2019
Initial Report FDA Received Date02/03/2019
Supplement Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;